MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Codes Mechanical Problem (1384); Poor Quality Image (1408); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported oes uretero-reno fiberscope was having image issue and multiple black dots on the vision, broken fiber image problem, and angulation was not good and could not angulate sufficiently.The issue was found during reprocessing.There were no reports of patient or user harm associated with this event.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: forceps channel port was deformed.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegations were confirmed.The device evaluation found multiple black dots found in image, the distal end had a burn mark.The bending tube was damaged which caused the low angulation and restriction in the channel.There was corrosion and water seepage found inside the control unit and eyepiece.There were scratches on the angulation lever and the up/down plate.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see a correction to h3 of the initial medwatch.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to contact of metal parts of the endo therapy accessories and cleaning brushes with the channel port while inserting/withdrawing the accessories and cleaning brushes.The event can be detected by following the instructions for use (ifu) section: inspection of the endoscope the event can be prevented by following the ifu section: ·do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, and control section with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.Olympus will continue to monitor field performance for this device.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18130020
Report Number9610595-2023-17129
Device Sequence Number12349626
Product Code FGB
UDI-Device Identifier04953170316593
UDI-Public04953170316593
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown